Vermont, 2010

Damaging Winds in Vermont, May 6, 2010

May 6, 2010 · NWS BTV · 2 events in 2 counties and zones

A strong, cold mid-atmospheric disturbance and weak surface cold front moved across northern Vermont during the early afternoon of May 6th. The result was a small band of fast-moving showers and thunderstorms that produced just a few isolated wind damage reports.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

A strong, cold mid-atmospheric disturbance and weak surface cold front moved across northern Vermont during the early afternoon of May 6th. The result was a small band of fast-moving showers and thunderstorms that produced just a few isolated wind damage reports.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at May 6, 9:37 AM EST, 1 hour 53 minutes earlier.

Area forecast discussion, May 6, 9:37 AM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1037 AM EDT THU MAY 6 2010

.SYNOPSIS...
A COLD FRONT RESPONSIBLE FOR OVERNIGHT AND EARLY MORNING SHOWERS
IS EXITING THE REGION. BUT AN UPPER LEVEL TROUGH WILL KEEP THE
THREAT FOR SHOWERS IN THE NORTH THROUGH AFTERNOON. HIGH PRESSURE
BRIEFLY RETURNS TONIGHT AND EARLY FRIDAY. A POTENT SYSTEM
WILL BRING WIND AND RAIN TO THE AREA FRIDAY NIGHT INTO
SATURDAY...FOLLOWED BY MUCH COOLER TEMPERATURES AND A THREAT OF
HIGHER ELEVATION SNOW SHOWERS SATURDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1036 AM EDT THURSDAY...QUICK UPDATE TO THIS MORNING'S
FCST...MAINLY TO INTRODUCE CHCS OF THUNDER WITH POSSBL SMALL HAIL
AND GUSTY WINDS. LATEST ANALYSIS SHOWING POTENT SHORTWAVE ENTERING
THE SLV AS OF LATE MORNING AND THIS FEATURE AND ASSOC DYNAMICAL
SUPPORT FOR LIFT WILL CROSS OUR AREA TODAY. LATEST SOUNDING
ANALYSIS SUGGESTS A THREAT OF THUNDER CERTAINLY POSSBL GIVEN SUCH
COOL TEMPS ALOFT (~ -22C AT 500 MB) ALONG WITH STEEPENING LOW TO
MID LVL LAPSE RATES. GUSTY WINDS AND SMALL HAIL ALSO POSSIBLE IN
ANY STRONGER STORMS...WITH RECENT CELL NEAR OGDENSBURG PRODUCING
DIME SIZED STONES. BEST THREAT WOULD APPEAR TO LIE ACROSS THE NRN
TIER OF COUNTIES WHERE BEST PVA AND FORCING FOR ASCENT EXISTS.
SHOWER/THUNDER THREAT DECREASES FROM WEST TO EAST OVER THE COURSE
OF THE DAY AS SHORTWAVE FEATURE PASSES. GUSTY WINDS AND SEASONABLY
MILD TEMPS OFFERED BY INHERITED FCST STILL LOOK ON TRACK...SO
OTHER THAN NUDGING POP CHCS UP AND INTRODUCTION OF THUNDER NORTH
NO ADDL CHGS NEEDED ATTM.

PREVIOUS DISC BELOW...
AS OF 355 AM EDT THURSDAY...A WIDE BAND OF RAIN SHOWERS ASSOCIATED
WITH THE COLD FRONT IS IMPACTING THE MAJORITY OF THE FORECAST AREA
THIS HOUR. PERIODS OF MODERATE TO HEAVY RAIN CAN BE EXPECTED IN
THE ADIRONDACKS UNTIL ABOUT SUNRISE. THIS BAND WILL EXIT EASTERN
VERMONT MID MORNING. SOME BREAKS IN THE CLOUDS ARE POSSIBLE LATE
MORNING AND EARLY AFTERNOON ESPECIALLY IN SOUTHERN AREAS. BUT A
SHORTWAVE WILL KEEP THE THREAT OF SHOWERS IN THE FORECAST FOR MUCH
OF NORTHERN NEW YORK AND THE NORTHERN HALF OF VERMONT BEFORE IT
PASSES THIS AFTERNOON. TEMPERATURES WILL REMAIN NEARLY STEADY
TODAY WITH GOOD COLD AIR ADVECTION BEHIND THIS FRONT...WARMING
ONLY ABOUT 10 DEGREES THIS AFTERNOON. WINDS WILL INCREASE THIS
AFTERNOON AS THE ATMOSPHERE WILL BE WELL MIXED. WEST TO SOUTHWEST
WINDS WILL BECOME MORE NORTHWESTERLY THIS AFTERNOON WITH GUST
POTENTIAL BETWEEN 30 AND 40 MPH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
AS OF 355 AM EDT THURSDAY...AS THE SHORTWAVE PULLS EAST OF THE
FORECAST AREA WE WILL SEE A RIDGE OF HIGH PRESSURE AND A MUCH
DRYER AIRMASS BUILD OVER THE REGION. THIS WILL ALLOW SKIES TO
CLEAR OUT OVERNIGHT AND TEMPS TO COOL INTO THE MID 30S TO LOWER
40S. GUSTY WINDS WILL DIMINISH AFTER THE EVENING HOURS.

FRIDAY WILL BE A FAIR DAY WITH THE RIDGE IN PLACE. TEMPERATURES
WILL BE BELOW NORMAL UNDER A COOL NW FLOW...ONLY WARMING INTO THE
MID 50S TO LOWER 60S.

FRIDAY EVENING A STORM SYSTEM APPROACHING THE GREAT LAKES WILL
BRING ANOTHER BOUT OF RAIN TO THE NORTH COUNTRY. THIS IS A POTENT
ALMOST AUTUMN LIKE SYSTEM WITH POTENTIAL TO BRING 0.5 TO 1 INCH OF
RAIN TO THE REGION FRIDAY NIGHT THROUGH SATURDAY. RAIN WILL SPREAD
THROUGH THE REGION FROM SW TO NE FRIDAY NIGHT AND CONTINUE NEARLY
STEADY THROUGH AT LEAST SATURDAY MORNING. THERE IS A POTENTIAL FOR
SOME BREAKS IN THE SHOWER ACTIVITY AND EVEN SOME BREAKS IN THE
CLOUDS MIDDAY SATURDAY AS DRYER AIR WRAPS BEHIND THE SURFACE
FRONT. BUT THE POTENT UPPER LEVEL SHORTWAVE WILL NOT CLEAR THE
AREA UNTIL SUNDAY...SO ANY BREAKS WILL BE SHORT LIVED. WINDS WILL
BECOME GUSTY OUT OF THE S THEN SW SATURDAY MIDDAY. THIS SYSTEM
WILL BE ACCOMPANIED BY A MUCH COLDER AIRMASS...THE EFFECTS OF
WHICH WILL BE SEEN SATURDAY NIGHT...

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 345 PM EDT WEDNESDAY...OVERALL EXCELLENT AGREEMENT AMONG THE
GFS/ECMWF AND ENSEMBLE DATA WITH DEVELOPMENT OF DEEP MID/UPPER
LVL TROF ACRS THE EASTERN CONUS THIS WEEKEND. THIS ULVL PATTERN
AND ASSOCIATED CYCLONIC FLW WL SUPPORT MUCH BLW NORMAL TEMPS FOR
DAYS 4 THRU 7...ESPECIALLY DAYTIME HIGHS AND NEAR TO SLIGHTLY
ABOVE NORMAL CHCS FOR PRECIP. ECMWF IS STILL 6HRS SLOWER WITH
TRACKING POTENT/CLOSED 5H/7H CIRCULATION FROM THE CENTRAL GREAT
LAKES ON 12Z SAT INTO NORTHERN MAINE BY 12Z SUNDAY...BUT HAS
SIMILAR MOISTURE/QPF PROGS ACRS OUR CWA. BOTH GFS/ECMWF AGREE ON
INITIAL BAND OF RAIN ASSOCIATED WITH STRONG ULVL DIVERGENCE...GOOD
SFC CONVERGENCE WITH FRNT...AND DEEP 850 TO 500 MB MOISTURE TO BE
EAST OF CWA BY SAT NIGHT...WITH SMALL MID LVL DRY SLOT MOVING ACRS
OUR CWA AROUND 00Z SUNDAY.

MEANWHILE...DEEP WRAP AROUND MOISTURE...ALONG WITH STRONG LLVL CAA
WL DEVELOP BY 06Z SUNDAY. THIS COMBINED WITH FAVORABLE UPSLOPE FLW
OF 30 TO 40 KNTS AT 85H WL HELP TO REDEVELOP SNOW AND RAIN SHOWER
ACTIVITY ACRS NORTHERN/CENTRAL VT AS WELL AS THE NORTHERN DACKS.
BOTH GFS/ECMWF SHOW PROGGED 85H TEMPS AROUND -8C AND 925MB TEMPS
APPROACHING -4C BY 12Z SUNDAY...SUPPORTING MAINLY SNOW...EVEN IN
VALLEY LOCATIONS. IN ADDITION...1000 TO 500MB THICKNESS VALUES ARE
AROUND 530 DAM...WITH 1000 TO 850MB THICKNESS VALUES FALLING BLW
130 DAM BY SUNDAY MORNING...WHICH INDICATES LLVL AIRMASS IS COLD
ENOUGH TO SUPPORT MAINLY SNOW. HOWEVER...HEAVIEST QPF AMOUNTS AND BEST
DEEP LAYER MOISTURE DUE TO MID/UPPER LVL CIRCULATION TRACKING JUST
NORTH OF CWA...WL BE ACRS THE NORTHERN ZNS. STILL THINKING SNOW
ACCUMULATIONS OF 4 TO 8 INCHES WL BE POSSIBLE ABOVE 2500FT FROM
JAY PEAK TO MOUNT MANSFIELD AND ACRS THE HIGHER TRRN OF THE DACKS
BY SUNDAY MORNING. MEANWHILE...SNOW ACCUMULATIONS BTWN 1500FT AND
2500FT WL RANGE BTWN 1-4 INCHES ACRS THE MTNS OF CENTRAL/NORTHERN
VT. STILL WOULD NOT BE SURPRISED TO SEE A DUSTING IN THE
CPV...AWAY FROM THE RELATIVELY WARMER LAKE CHAMPLAIN ON SUNDAY
MORNING.

TEMPS SUNDAY WL STRUGGLE TO REACH 40F SLK/NEK/MTN LOCATIONS...WHILE
MID/UPPER 40S WL BE IT FOR PBG/BTV/RUT/MSS...ALONG WITH A BRISK NW
WIND OF 10 TO 20 KNTS. SFC RIDGE BUILDS INTO WESTERN NY BY 12Z
MONDAY...HOWEVER SFC ANALYSIS STILL SHOWS SOME GRADIENT ACRS OUR
FA...BUT GIVEN 925MB TEMPS NEAR -4C...EXPECT AREAS OF FROST TO
DEVELOP...ESPECIALLY AWAY FROM LAKE CHAMPLAIN. NOT IDEAL
RADIATIONAL  COOLING CONDITIONS...BUT GIVEN ADVECTION OF VERY COLD
AIRMASS...FEEL FROST IS POSSIBLE. ON MONDAY...TEMPS WL WARM BACK
INTO THE MID/UPPER 40S MTNS TO L/M 50S VALLEYS BASED ON INCREASING
AMOUNTS OF SUN. MORE FROST POSSIBLE TUES MORNING WITH SFC RIDGE
NEARBY AND LIGHTER WINDS EXPECTED. BY MID WEEK...SFC WARM FRNT
APPROACHES OUR FA...WITH ANOTHER ROUND OF SHOWERS POSSIBLE AND
TEMPS MAINLY IN THE 50S WITH LOWS IN THE MID/UPPER 30S TO M40S
EXPECTED.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
THROUGH 12Z FRIDAY...CRNT RADAR SHOWS BROKEN LINE OF -RW WITH
OCCASIONAL MODERATE RAIN ACRS CENTRAL/EASTERN VT AND WL ONLY
IMPACT MPV/RUT THRU 14Z. A BRIEF PERIOD OF MVFR CONDITIONS WL BE
POSSIBLE IN THE STRONGER SHOWERS AT RUT/MPV. OTHERWISE...SUBSIDENCE/DRY
AIR ALOFT ACRS THE SLV WL MOVE ACRS THE TAF SITES BTWN 12Z-16Z
TODAY...WITH SOME CLRING EXPECTED. DEVELOPING STEEP LAPSE RATES
THRU 700MB...ALONG WITH ANOTHER 5H VORT DROPPING SOUTHEAST WL
PRODUCE MORE STRATUS CUMULUS CLOUDS BY 16Z...AND SOME WIDELY
SCATTERED SHOWERS. WL MENTION VCSH AT MSS/SLK/PBG/BTV FOR THIS
POTENTIAL. IN ADDITION...SOUNDINGS SHOW TOP OF THE MIXED LAYER
WINDS AROUND 40 KNTS...WITH BOTTOM BTWN 25-30KNTS...TAKING THE
AVERAGE SUPPORTS GUSTS IN THE 30 TO 35KNT RANGE...WHICH WL MENTION
IN THE TAFS BTWN 15Z-21Z TODAY. CLRING SKIES AND DECREASING WIND
SPEEDS WL DEVELOP BY 00Z FRIDAY.

12Z FRIDAY THROUGH MONDAY...BRIEF PERIOD OF VFR CONDITIONS EXPECTED
THRU FRIDAY...BEFORE A LOW PRESSURE SYSTEM BRINGS MORE RAIN FOR
SATURDAY...MIXING WITH SNOW AT SLK/MPV SAT NIGHT INTO
SUNDAY...WITH SEVERAL PERIODS OF MVFR/IFR CONDS POSSIBLE.
CONDITIONS WL SLOWLY IMPROVE MONDAY WITH DECREASING PRECIP AND VFR
CONDITIONS.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...AMF
NEAR TERM...JMG/AMF
SHORT TERM...AMF
LONG TERM...TABER
AVIATION...TABER
Hazardous weather outlook, May 6, 2:53 AM EST, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
353 AM EDT THU MAY 6 2010

NYZ026>031-034-035-087-VTZ001>012-016>019-070800-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
353 AM EDT THU MAY 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LOW PRESSURE WILL IMPACT THE REGION LATE FRIDAY NIGHT INTO
SATURDAY WITH ANOTHER ROUND OF MODERATE RAINFALL EXPECTED. HOWEVER...THE
AIR MASS ON THE BACKSIDE OF THIS SYSTEM WILL BE COLD ENOUGH TO
SUPPORT SNOW SHOWERS LATE SATURDAY NIGHT INTO SUNDAY. SOME SNOW
ACCUMULATIONS WILL BE LIKELY ABOVE 1500 FEET ACROSS THE NORTHERN
ADIRONDACKS AND THE MOUNTAINS OF CENTRAL AND NORTHERN VERMONT BY
SUNDAY MORNING.

FURTHERMORE...AREAS OF FROST WILL BE POSSIBLE ON MONDAY MORNING
AND AGAIN ON TUESDAY MORNING ACROSS MUCH OF THE NORTH COUNTRY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 6, 9:33 AM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1033 AM EDT THU MAY 6 2010

VTZ007-008-010-012-018-061530-
CALEDONIA VT-EASTERN ADDISON VT-ORANGE VT-WASHINGTON VT-WINDSOR VT-
1033 AM EDT THU MAY 6 2010

...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT ADDISON...CALEDONIA...
ORANGE...WASHINGTON AND WINDSOR COUNTIES...

AT 1024 AM EDT...A SHOWER WITH STRONG WIND GUSTS WAS LOCATED NEAR
WARREN...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO PENNY SIZE ARE POSSIBLE WITH THIS
SHOWER. VERY HEAVY RAIN WILL FALL FROM THIS SHOWER...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS SHOWER WILL BE NEAR EAST ROXBURY AROUND 1040 AM...AINSWORTH
STATE PARK AROUND 1050 AM...WILLIAMSTOWN AROUND 1100 AM...WASHINGTON
AROUND 1110 AM...WEST TOPSHAM AROUND 1120 AM AND TOPSHAM FOUR CORNERS
AROUND 1130 AM.

LAT...LON 4401 7208 4399 7211 4391 7295 4413 7296
      4439 7203 4429 7203 4427 7205 4423 7204
      4418 7205 4416 7204 4411 7204 4408 7202

NEILES
Special weather statement, May 6, 9:50 AM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1050 AM EDT THU MAY 6 2010

NYZ026>031-034-087-061545-
EASTERN CLINTON NY-NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-WESTERN CLINTON NY-WESTERN ESSEX NY-
1050 AM EDT THU MAY 6 2010

...STRONG THUNDERSTORMS WILL AFFECT CLINTON...ESSEX...FRANKLIN AND
ST. LAWRENCE COUNTIES...

AT 1042 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
RAYMONDVILLE TO SOUTH EDWARDS...MOVING EAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR HELENA AROUND 1100 AM...WESTVILLE CENTER
AROUND 1115 AM...BURKE AROUND 1130 AM AND DEBAR MOUNTAIN AROUND 1145
AM.

LAT...LON 4498 7374 4423 7423 4423 7535 4498 7488

LAHIFF
Special weather statement, May 6, 10:23 AM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1123 AM EDT THU MAY 6 2010

NYZ028-VTZ001-002-016-061600-
EASTERN CLINTON NY-EASTERN FRANKLIN VT-GRAND ISLE VT-
WESTERN FRANKLIN VT-
1123 AM EDT THU MAY 6 2010

...A STRONG THUNDERSTORM WILL AFFECT CLINTON...FRANKLIN AND GRAND
ISLE COUNTIES...

AT 1118 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ALBURGH
VERMONT...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR EAST ALBURGH AROUND 1130 AM...EXIT 22 I89
AROUND 1145 AM AND EAST FRANKLIN AROUND NOON.

LAT...LON 4492 7272 4487 7339 4501 7342 4501 7336
      4502 7334 4502 7274

LAHIFF
Special weather statement, May 6, 10:43 AM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1143 AM EDT THU MAY 6 2010

NYZ027>031-034-VTZ001-002-061645-
EASTERN CLINTON NY-GRAND ISLE VT-NORTHERN FRANKLIN NY-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-WESTERN CLINTON NY-
WESTERN ESSEX NY-WESTERN FRANKLIN VT-
1143 AM EDT THU MAY 6 2010

...STRONG THUNDERSTORMS WILL AFFECT CLINTON...ESSEX...FRANKLIN...
GRAND ISLE AND ST. LAWRENCE COUNTIES...

AT 1136 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
BRAINARDSVILLE TO FINE...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR MERRILL AROUND NOON...EXIT 42 I87 AROUND
1215 PM...ALBURGH SPRINGS AROUND 1230 PM AND ALBURGH DUNES STATE PARK
AROUND 1245 PM.

LAT...LON 4501 7295 4414 7409 4407 7514 4409 7517
      4500 7404

LAHIFF
Special weather statement, May 6, 10:45 AM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1145 AM EDT THU MAY 6 2010

VTZ001>003-016-061615-
EASTERN FRANKLIN VT-GRAND ISLE VT-ORLEANS VT-WESTERN FRANKLIN VT-
1145 AM EDT THU MAY 6 2010

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...GRAND ISLE AND
ORLEANS COUNTIES...

AT 1136 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ST. ALBANS
BAY STATE PARK...MOVING EAST AT 50 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR EAST FAIRFIELD AROUND 1150 AM...WEST ENOSBURG
AROUND 1155 AM...ENOSBURG CENTER AROUND NOON...MONTGOMERY AROUND 1205
PM...STEVENS MILLS AROUND 1210 PM AND WESTFIELD AROUND 1215 PM.

LAT...LON 4481 7239 4475 7322 4489 7325 4503 7273
      4502 7244

NEILES
Special weather statement, May 6, 10:57 AM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1157 AM EDT THU MAY 6 2010

VTZ002-003-005-006-016-061630-
EASTERN FRANKLIN VT-LAMOILLE VT-ORLEANS VT-WESTERN CHITTENDEN VT-
WESTERN FRANKLIN VT-
1157 AM EDT THU MAY 6 2010

...A STRONG THUNDERSTORM WILL AFFECT CHITTENDEN...FRANKLIN...LAMOILLE
AND ORLEANS COUNTIES...

AT 1148 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FLETCHER...
MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR BAKERSFIELD AROUND 1205 PM...BELVIDERE
JUNCTION AROUND 1210 PM...BELVIDERE CENTER AROUND 1215 PM...NORTH
HYDE PARK AROUND 1220 PM...BELVIDERE CORNERS AROUND 1225 PM AND EDEN
MILLS AROUND 1230 PM.

LAT...LON 4495 7243 4467 7236 4465 7307 4476 7311

NEILES

The radar

The Burlington radar (KCXX), 72 km away, was scanning. The volume nearest the first event began at 16:28 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Orleans

When
May 6, 11:30 AM EST
Where
Orleans County, 0.85 mi NW of Westfield
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
44.890, -72.430

Trees downed by thunderstorm winds along Route 100 in Westfield.

Thunderstorm Wind, Franklin

When
May 6, 11:40 AM EST
Where
Franklin County, 4.26 mi NNE of Highgate Center
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
44.990, -73.010

Shingles and some flashing torn from Mobile home roof due to thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2010Every state in 2010This day in weather historyWarnings in Vermont, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 220685, 220686.